New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

tkelly3287
Regular Member


Date Joined Jan 2007
Total Posts : 142
   Posted 7/12/2007 10:52 AM (GMT -6)   
That I am relapsing and I have to get steroids on Monday. I am terrified of steroids for some reason. The neuro also says that he does not think the interferons are working on me and maybe I should go on the trial for the ms pill. My right arm is so heavy it hurts, and my right foot is just kind of slow acting. Does anyone know the bad effects of steroids, like is my worrying silly? I have avoided them thus far but this is like my 2nd relapse in 5 months. ughhhh!

uppitycats
Veteran Member


Date Joined Jun 2005
Total Posts : 2135
   Posted 7/12/2007 11:44 AM (GMT -6)   
Steroids taken judiciously -- like, when you are having an exacerbation that greatly affects your ability to walk, or see, or take care of "daily activities" like bathing, eating, toileting, etc. -- can be a good thing. They can help you overcome an exacerbation more quickly, and maybe reduce disability left from it.

It's long term continual steroid use that is a problem...over time (measured in years) there are problems with heart, circulation, other issues, making them problemmatic. But if your doctor is indeed recommending them, then you might try them.
...I am not a doctor, nor health professional, and don't pretend to be one, here.....


tkelly3287
Regular Member


Date Joined Jan 2007
Total Posts : 142
   Posted 7/12/2007 12:08 PM (GMT -6)   
okay well that makes sense. So it is not something I need to do for every flare but for the flares that really effect my ability to make it through the day. Ya see I am 30 and I am hoping to have one more baby and every new drug I put into my system I worry how it will effect me and any baby down the road.

Gretchen1
Forum Moderator


Date Joined Jan 2007
Total Posts : 3539
   Posted 7/15/2007 10:09 PM (GMT -6)   

Hey Theresa,

Try not to worry too much.  It is really ok!  The steriods are quite managable.  It will be ok.  The bad side effects that I had were:  bad heart burn - be ready for that with zantac and take it right from the start, you will be pretty hyper and not sleep easily the first night, actually I felt really good on them.  I had a bunch of extra energy and felt like I could do anything!!!  When you stop the steriods you crash a bit and feel tired and grumpy.  Some people say that they experience disturbing thoughts or depression but I did not.  There are all sorts of meds that you can take to counter act the side effects.  Sleeping aides and such.  But it really is not that bad.  Just try to relax, the worry is not good for you.  Rest as much as you can. 

I am thinking about you lots.

Take real good care.

love,


Gretchen
diagnosed: MS  July 2006
 
Life shrinks or expands in proportion to one's courage. 
Anais Nin
 

New Topic Post Reply Printable Version
Forum Information
Currently it is Saturday, October 21, 2017 7:22 PM (GMT -6)
There are a total of 2,885,353 posts in 316,589 threads.
View Active Threads


Who's Online
This forum has 157708 registered members. Please welcome our newest member, Knightfour.
338 Guest(s), 12 Registered Member(s) are currently online.  Details
Africa99, netsavy006, KT233, therearemiracles, Knightfour, dacarte3, MiraclesForAll, Dogdays, searchinginla, valli1234, Poppie, DutchessCountyJim


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer